MAUDE Adverse Event Report: LUMENIS LTD. SLIMLINE SIS 200 FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. SLIMLINE SIS 200 FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number SLIMLINE SIS 200¿ FIBER
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the reporter to request additional information which had been provided.According to the complainant "there was a fragment in the kidney which we saw.We used a number of instruments to try and retrieve.We don't believe that the fragment was in kidney or ureter but possible in bladder or ended up in the navigator."; the procedure was completed by use of a new fiber.A search of the complaint database revealed that no similar complaints of "fiber breaks/fractures" exist for the specified lot.A review of system risk files revealed the following three risks of fibers breaking inside body: risk #1 (1003791_g - risk # 8.1.1) triggered by "user damages fiber external surface during operation" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #2 (1003791_g - risk # 8.2.1) triggered by "fiber is damaged during shipment" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #3 (1003791_g - risk # 8.3.1) triggered by "user error (e.G.Excess energy) causes mechanical damage to fiber" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.In each of the aforementioned; the risk has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.No corrective action or remedial actions were deemed necessary.Subject device was returned to the manufacturer for visual inspection on 25-feb-2019.Initial findings revealed that the "fiber broke while firing.Shows signs of burn marks and a break at 10.1 ft from the sma.Attached to the lab laser in service mode which showed 1.5 hours of use.".Lumenis quality assurance had determined 'operational context' to be the root cause of the reported tip break; the complaint is associated with a product that meets the lumenis design & manufacture specification but due to anatomical/procedural factors encountered during the procedure performance was limited.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.34-01-04-00) and per post marketing surveillance procedure (doc no.1005539).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis slimline sis 200 fiber was being utilized , the fiber tip broke in the patient's kidney.No report of patient injury was received, nor was the event reported to have caused or contributed to any change in the patient's condition.It was further reported that the procedure was completed by use of a new fiber.

Brand Name
SLIMLINE SIS 200 FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key9792140
Report Number3004135191-2020-00017
Device Sequence Number11406394
Product Code GEX
UDI-Device Identifier07290109140223
UDI-Public07290109140223
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberSLIMLINE SIS 200¿ FIBER
Device Catalogue Number0644-010-01
Device Lot Number15900918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1